SciELO - Scientific Electronic Library Online

 
vol.23 número6Metástase Ampular de Neoplasia da Mama: Uma Causa Rara de Icterícia ObstrutivaPancreatite Aguda Medicamentosa e Pseudoaneurismas: Uma Combinação Tenebrosa índice de autoresíndice de assuntospesquisa de artigos
Home Pagelista alfabética de periódicos  

Serviços Personalizados

Journal

Artigo

Indicadores

Links relacionados

  • Não possue artigos similaresSimilares em SciELO

Compartilhar


GE-Portuguese Journal of Gastroenterology

versão impressa ISSN 2341-4545

Resumo

OLIVEIRA, Ana Maria; CARVALHO, Rita; MARTINS, Alexandra  e  REIS, Jorge. Acute Hepatitis in the DRESS Syndrome. GE Port J Gastroenterol [online]. 2016, vol.23, n.6, pp.304-308. ISSN 2341-4545.  http://dx.doi.org/10.1016/j.jpge.2016.06.001.

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a severe, idiosyncratic reaction characterized by diffuse maculopapular rash, facial edema, lymphadenopathy, fever, eosinophilia and/or other leukocyte abnormalities, and involvement of internal organs as liver, kidney, heart and lung. Diagnosing this entity is specifically complicated due to the multiplicity of organs involved. DRESS syndrome must be recognized promptly and the causative drug withdrawn in order to improve patient outcomes. Indeed, it is a potentially life-threatening condition, with a reported mortality between 5 and 20%. We describe a case of a 22-year old woman admitted to our hospital with acute diffuse, pruritic rash associated with crampy abdominal pain, vomiting, diarrhea and fever three weeks after starting sulfasalazine therapy. Initially, laboratory parameters revealed normal white blood cell count and normal liver enzymes, but during hospitalization, eosinophilia developed and liver enzymes, including transaminases and cholestatic parameters, dramatically increased. The diagnostic of DRESS syndrome was made and sulfasalazine was withdrawn and as there were signs of disease severity, systemic corticotherapy was initiated, with gradually improvement of the rash and symptoms resolution. The patient was discharged home after thirty days of hospitalization.

Palavras-chave : Drug Hypersensitivity Syndrome; Drug-Induced Liver Injury; Liver Failure, Acute/chemically induced; Sulfasalazine/adverse effects.

        · resumo em Português     · texto em Inglês     · Inglês ( pdf )

 

Creative Commons License Todo o conteúdo deste periódico, exceto onde está identificado, está licenciado sob uma Licença Creative Commons